Alert archive / South Dakota / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at Jun 12, 2007, 4:01 AM CDT for 14 counties in South Dakota. It took effect at Jun 12, 2007, 8:55 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 4:01 AM CDT (09:01 UTC)
- In effect from
- Jun 12, 2007, 8:55 PM CDT
- Expired
- Jun 13, 2007, 3:46 PM CDT
- In force
- 19 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
Counties Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Miner County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 123 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2300 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KFSD 120901 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 401 AM CDT TUE JUN 12 2007 .A VERY MOISTURE LADEN ATMOSPHERE IN PLACE ACROSS THE NORTHERN PLAINS WILL INTERACT WITH A SLOW MOVING FRONTAL ZONE TO CREATE THE RISK OF HEAVY RAINFALL ACROSS PORTIONS OF CENTRAL AND EASTERN SOUTH DAKOTA LATER TONIGHT AND WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONTAL ZONE THIS AFTERNOON... MOVING INTO AREAS WEST OF THE JAMES VALLEY LATE THIS EVENING... AND CONTINUING GRADUALLY EASTWARD THROUGH WEDNESDAY EVENING. THE DEGREE OF MOISTURE WILL MEAN VERY EFFICIENT RAIN PRODUCTION WITH STORMS...WITH WIDESPREAD RAINFALL POTENTIAL FROM 2 TO 3 INCHES BY LATER WEDNESDAY NIGHT. LOCALLY HEAVIER AMOUNTS ARE LIKELY. SDZ038-039-050-052>054-057>060-063>065-068-121715- /O.NEW.KFSD.FF.A.0002.070613T0600Z-070614T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 401 AM CDT TUE JUN 12 2007 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA... SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL SOUTH DAKOTA... BEADLE...JERAULD...KINGSBURY...MINER AND SANBORN. IN SOUTH CENTRAL SOUTH DAKOTA...BRULE...CHARLES MIX AND GREGORY. IN SOUTHEAST SOUTH DAKOTA...AURORA...BON HOMME...DAVISON... DOUGLAS...HANSON AND HUTCHINSON. * FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT * WIDESPREAD HEAVY RAINFALL FROM 2 TO 3 INCHES IS POSSIBLE FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. MUCH OF THIS RAIN COULD FALL IN A FAIRLY SHORT TIME AT ANY LOCATION...AND LOCAL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY...ESPECIALLY FROM THE JAMES VALLEY WESTWARD. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ CHAPMAN
5 follow-up statements
000 WGUS63 KFSD 121529 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1029 AM CDT TUE JUN 12 2007 .A VERY MOIST ATMOSPHERE IN THE PLAINS STATES WILL INTERACT WITH A SLOW MOVING FRONTAL ZONE TO CREATE THE THREAT OF HEAVY RAIN IN CENTRAL AND PORTIONS OF EASTERN SOUTH DAKOTA LATER TONIGHT AND WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL SOUTH DAKOTA THIS AFTERNOON...MOVING INTO AREAS WEST OF THE JAMES VALLEY LATE THIS EVENING...AND CONTINUING GRADUALLY EASTWARD THROUGH WEDNESDAY EVENING. THE AMOUNT OF MOISTURE WILL MEAN VERY EFFICIENT RAIN PRODUCTION WITH STORMS...WITH WIDESPREAD RAINFALL POTENTIAL FROM 2 TO 3 INCHES BY LATER WEDNESDAY NIGHT. LOCALLY HEAVIER AMOUNTS ARE LIKELY. SDZ038-039-050-052>054-057>060-063>065-068-122330- /O.CON.KFSD.FF.A.0002.070613T0600Z-070614T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 1029 AM CDT TUE JUN 12 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL SOUTH DAKOTA...BEADLE...JERAULD... KINGSBURY...MINER AND SANBORN. IN SOUTH CENTRAL SOUTH DAKOTA... BRULE...CHARLES MIX AND GREGORY. IN SOUTHEAST SOUTH DAKOTA... AURORA...BON HOMME...DAVISON...DOUGLAS...HANSON AND HUTCHINSON. * FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT * WIDESPREAD HEAVY RAINFALL FROM 2 TO 3 INCHES IS POSSIBLE FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. MUCH OF THIS RAIN COULD FALL IN A FAIRLY SHORT TIME AT ANY LOCATION...AND LOCAL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY...ESPECIALLY FROM THE JAMES VALLEY WESTWARD. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ RSR
000 WGUS63 KFSD 122057 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 357 PM CDT TUE JUN 12 2007 .A VERY MOIST ATMOSPHERE IN THE PLAINS STATES...WILL INTERACT WITH A SLOW MOVING FRONTAL BOUNDARY...PRODUCING THE THREAT OF HEAVY RAIN IN CENTRAL AND PORTIONS OF EASTERN SOUTH DAKOTA LATER TONIGHT INTO WEDNESDAY EVENING. THUNDERSTORMS WHICH HAVE DEVELOPED IN CENTRAL PORTIONS OF SOUTH DAKOTA AND NEBRASKA THIS AFTERNOON...WILL MOVE INTO AREAS WEST OF THE JAMES RIVER VALLEY LATE THIS EVENING...AND CONTINUE SPREADING GRADUALLY EASTWARD THROUGH WEDNESDAY EVENING. THE AMOUNT OF MOISTURE AVAILABLE TO THIS SYSTEM WILL RESULT IN VERY EFFICIENT RAIN PRODUCTION...WITH WIDESPREAD RAINFALL POTENTIAL FROM 2 TO 3 INCHES BY LATER WEDNESDAY NIGHT. LOCALLY HEAVIER AMOUNTS ARE LIKELY. SDZ038-039-050-052>054-057>060-063>065-068-130500- /O.CON.KFSD.FF.A.0002.070613T0600Z-070614T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 357 PM CDT TUE JUN 12 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN EAST CENTRAL SOUTH DAKOTA...BEADLE...JERAULD... KINGSBURY...MINER AND SANBORN. IN SOUTH CENTRAL SOUTH DAKOTA... BRULE...CHARLES MIX AND GREGORY. IN SOUTHEAST SOUTH DAKOTA... AURORA...BON HOMME...DAVISON...DOUGLAS...HANSON AND HUTCHINSON. * FROM 1 AM CDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT * WIDESPREAD HEAVY RAINFALL FROM 2 TO 3 INCHES IS POSSIBLE FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. MUCH OF THIS RAIN COULD FALL IN A FAIRLY SHORT TIME AT ANY LOCATION...AND LOCAL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY...ESPECIALLY FROM THE JAMES VALLEY WESTWARD. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ JH
000 WGUS63 KFSD 130155 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 855 PM CDT TUE JUN 12 2007 .A SLOW MOVING FRONTAL BOUNDARY WILL INTERACT WITH A VERY MOIST ATMOSPHERE ACROSS THE PLAINS STATES...PRODUCING THE THREAT OF HEAVY RAIN IN CENTRAL AND PORTIONS OF EASTERN SOUTH DAKOTA TONIGHT INTO WEDNESDAY EVENING. THUNDERSTORMS WILL GRADUALLY MOVE INTO THE JAMES RIVER VALLEY THROUGH TONIGHT...THEN CONTINUE SPREADING SLOWLY EAST THROUGH WEDNESDAY EVENING. THE AMOUNT OF MOISTURE AVAILABLE TO THIS SYSTEM WILL RESULT IN VERY EFFICIENT RAIN PRODUCTION. WIDESPREAD RAINFALL AMOUNTS FROM 2 TO 3 INCHES ARE POSSIBLE WEST OF A LINE FROM DE SMET TO TYNDALL SOUTH DAKOTA BY LATER WEDNESDAY NIGHT...WITH LOCALLY HEAVIER AMOUNTS ARE LIKELY. SDZ038-039-050-052>054-057>060-063>065-068-131000- /O.EXT.KFSD.FF.A.0002.070613T0155Z-070614T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 855 PM CDT TUE JUN 12 2007 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE WEDNESDAY NIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN EAST CENTRAL SOUTH DAKOTA...BEADLE...JERAULD... KINGSBURY...MINER AND SANBORN. IN SOUTH CENTRAL SOUTH DAKOTA... BRULE...CHARLES MIX AND GREGORY. IN SOUTHEAST SOUTH DAKOTA... AURORA...BON HOMME...DAVISON...DOUGLAS...HANSON AND HUTCHINSON. * THROUGH LATE WEDNESDAY NIGHT * THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE TO SLIDE EAST THROUGH THE JAMES VALLEY TONIGHT AND WEDNESDAY. WIDESPREAD HEAVY RAINFALL FROM 2 TO 3 INCHES IS POSSIBLE TONIGHT THROUGH WEDNESDAY EVENING. MUCH OF THIS RAIN COULD FALL IN A FAIRLY SHORT TIME AT ANY LOCATION...AND LOCAL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY... ESPECIALLY FROM THE JAMES VALLEY WESTWARD. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ JH
000 WGUS63 KFSD 130917 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 417 AM CDT WED JUN 13 2007 .A SLOW MOVING FRONT COUPLED WITH ABUNDANT MOISTURE WILL CREATE WIDESPREAD AREAS OF RAIN WITH EMBEDDED THUNDERSTORMS AND OCCASIONAL HEAVY RAIN. THE HEAVIEST RAIN WILL CONTINUE TO SLOWLY WORK EAST THROUGHOUT THE DAY AND NIGHT. THE COOL FRONT SHOULD WORK THROUGH ON THURSDAY...WITH DRIER CONDITIONS EXPECTED FOR FRIDAY AND SATURDAY. SDZ038-039-050-052>054-057>060-063>065-068-131730- /O.CON.KFSD.FF.A.0002.000000T0000Z-070614T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 417 AM CDT WED JUN 13 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL SOUTH DAKOTA...BEADLE...JERAULD... KINGSBURY...MINER AND SANBORN. IN SOUTH CENTRAL SOUTH DAKOTA... BRULE...CHARLES MIX AND GREGORY. IN SOUTHEAST SOUTH DAKOTA... AURORA...BON HOMME...DAVISON...DOUGLAS...HANSON AND HUTCHINSON. * THROUGH LATE TONIGHT * THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE TO SLIDE EAST THROUGH THE JAMES VALLEY TO AROUND THE INTERSTATE 29 CORRIDOR TODAY. WIDESPREAD HEAVY RAINFALL FROM 1 TO 3 INCHES HAS ALREADY FALLEN OVER PARTS OF THE JAMES VALLEY AND POINTS WEST...WITH AN ADDITIONAL INCH OR TWO POSSIBLE. THE HEAVIEST RAINFALL SHOULD FALL BETWEEN SIOUX FALLS AND MITCHELL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ 08
000 WGUS63 KFSD 132046 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 346 PM CDT WED JUN 13 2007 .A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE AREA THE REST OF TODAY AND TONIGHT...PRODUCING PERIODS OF LIGHT TO MODERATE RAIN. RAINFALL IS NO LONGER EXPECTED TO YIELD FLASH FLOODING. SDZ038-039-050-052>054-057>060-063>065-068-132200- /O.CAN.KFSD.FF.A.0002.000000T0000Z-070614T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 346 PM CDT WED JUN 13 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA... SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. PERIODS OF RAIN OF LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS MUCH OF THE AREA THE REST OF TODAY AND TONIGHT...BUT IS NOT EXPECTED TO PRODUCE FLASH FLOODING. $$ LIEBL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Jun 12, 3:50 AM CDT, 11 minutes earlier.
Area forecast discussion, Jun 12, 3:50 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 AM CDT TUE JUN 12 2007
.DISCUSSION...
FORECAST REVOLVES AROUND SLOW MOVING TROUGH OVER THE DAKOTAS THAT
WILL PROVIDE POTENTIAL FOR SIGNIFICANT AMOUNT OF PRECIP FOR PORTIONS
OF FORECAST AREA.
ONGOING CONVECTION ACROSS NEBRASKA HANDLED RELATIVELY POORLY BY BOTH
THE GFS AND NAM THIS MORNING...LEADING TO LOW CONFIDENCE IN
SOLUTIONS. HAVE RELIED MORE ON CANADIAN AND ECMWF FOR THE NEAR TERM.
IN TERMS OF TRENDS...GFS IS MORE PROGRESSIVE THAN THE REST OF THE
SOLUTIONS...AND HAVE SIDED WITH SLOWER SOLUTIONS GIVEN WEAK FORCING.
EXPECT PRECIPITATION TO EXPAND TO THE NORTH TODAY AS SHORTWAVE OVER
EASTERN COLORADO SHEARS OFF TO THE NORTH AND EAST. EXPECT PRECIP TO
FOCUS ALONG SURFACE BOUNDARY AND REMAIN WEST OF CWA THROUGHOUT MUCH
OF THE DAY. ATMOSPHERE ACROSS WESTERN PORTIONS OF THE FORECAST AREA
DESTABILIZES BY LATE THIS AFTERNOON TO CREATE THE POTENTIAL FOR SOME
THUNDERSTORMS. WITH AROUND 2000 J/KG OF CAPE...COULD SEE SOME
SEVERE WEATHER MAINLY IN THE FORM OF HAIL AND WIND WITH THETAE
DIFFERENCES BETWEEN THE SURFACE AND 600 MB RUNNING AROUND 25 DEGREES
K.
FORECAST BECOMES QUITE INTERESTING TONIGHT INTO TOMORROW AS SURFACE
BOUNDARY IS PROGGED TO WORK INTO WESTERN PORTIONS OF CWA. AS THIS
OCCURS...THE UPPER LEVEL JET RIDES OVER THE UPPER LEVEL LOW AND
DEVELOPS A CUT OFF LOW ACROSS THE WESTERN PLAINS. THIS LOW HAS NO
WHERE TO GO...WITH REX BLOCK OVER EASTERN US. WITH THE SYSTEM
HANGING AROUND AND THE GULF WIDE OPEN...ELEMENTS IN PLACE FOR A
DECENT PRECIP EVENT... MAINLY ACROSS CENTRAL SOUTH DAKOTA. OPTED TO
ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG AND WEST OF A LINE FROM DE
SMET TO TYNDALL SOUTH DAKOTA...WHERE A WIDESPREAD 2-3 INCHES OF RAIN
WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE THROUGH THURSDAY MORNING.
LAST BIT OF UPPER LEVEL FORCING MAKES ITS WAY THROUGH ON
THURSDAY...AS THE SYSTEM BECOMES ELONGATED AND LIFTS TO THE
NORTHEAST. FLOW BECOMES SOUTHERLY LATE IN THE WEEK AS ANOTHER SYSTEM
BEGINS TO SPIN UP OVER SOUTHERN SASKATCHEWAN. HOWEVER...WITH ACTIVE
PERIOD IN THE NEAR TERM...HAVE MADE LITTLE CHANGES BEYOND FRIDAY.
&&
.AVIATION...
EXTENSIVE CI SHIELD FROM WRN NEBRASKA CONVECTION HELPING TO KEEP ANY
IFR/MVFR CIGS/VSBYS FROM DEVELOPING EARLY THIS MORNING...AND LOOKS
LIKELY TO KEEP FROM DEVELOPING EVEN BY AROUND SUNRISE. WITH SFC
HEATING...APPEARS SHUD GET SOME CIGS JUST ABOVE MVFR TO DEVELOP
IN THE 17Z-22Z WINDOW FOR KFSD/KSUX...ADVECTING TOWARD KHON
BY THE LATTER TIME. EXPECT THAT CONVECTION WILL PRIMARILY AFFECT
THE KHON SITE AFT 00Z...WITH POTENTIAL MVFR CIGS/VSBYS WITH
THUNDERSTORMS ESPLY AFT 06Z WED.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT FOR SDZ038-039-050-052>054-057>060-063>065-068.
&&
BT/JCHazardous weather outlook, Jun 11, 11:50 AM CDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1150 AM CDT MON JUN 11 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1150 AM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND WEST OF THE JAMES RIVER AFTER EVENING. IF STORMS CAN DEVELOP OR MOVE IN...THEY WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINS AND SMALL HAIL. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL LIKELY BEGIN TO MOVE INTO AND DEVELOP ACROSS THE SOUTHEAST QUARTER OF SOUTH DAKOTA TUESDAY NIGHT...THEN NUDGE EASTWARD ON WEDNESDAY. THE LEAST CHANCES FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY WILL BE ALONG AND EAST OF A MARSHALL MINNESOTA TO STORM LAKE IOWA LINE. A FEW OF THE STORMS COULD BE SEVERE ALONG AND WEST OF A YANKTON TO BROOKINGS SOUTH DAKOTA LINE TUESDAY NIGHT. AREAS OF HEAVY RAIN COULD ALSO OCCUR WITH ANY THUNDERSTORM DEVELOPMENT...ESPECIALLY IN THE SOUTHEAST QUARTER SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Flash Flood Watches in South Dakota, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.